Oklahoma, 2007

Winter Weather in Oklahoma, January 31, 2007

January 31, 2007 · NWS OUN · 3 events in 3 counties and zones

Another in a series of strong cold fronts moved through Oklahoma during the day on the 30th. A weather disturbance moved over the southern plains on the 31st, spreading light snow over portions of Oklahoma.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Another in a series of strong cold fronts moved through Oklahoma during the day on the 30th. A weather disturbance moved over the southern plains on the 31st, spreading light snow over portions of Oklahoma. Snow amounts of mainly one to two inches accumulated over northwest Oklahoma, with isolated locations receiving as much as three inches. There were a few slick spots on area roadways but no major travel problems were reported despite the wintry precipitation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 31, 4:18 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 31, 4:18 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
418 AM CST WED JAN 31 2007

.DISCUSSION...
THE FORECAST CONTINUES TO BE DIFFICULT AGAIN TODAY. RADAR ECHOES
COVER MUCH OF OUR FORECAST AREA AND ON TO THE WEST... BUT DRY AIR
NEAR THE SURFACE HAS TURNED MOST OF THE PRECIPITATION INTO
VIRGA... EXCEPT OVER THE TEXAS PANHANDLE. WE EXPECT THE
PRECIPITATION TO EVENTUALLY MAKE IT TO THE GROUND OVER MOST OF OUR
FORECAST AREA. PRECIPITATION TYPE WILL DEPEND ON THE TEMPERATURE
PROFILE AT THE GIVEN TIME AND LOCATION... AND WE WILL PROBABLY SEE
RAIN... SNOW... SLEET... AND FREEZING RAIN AT TIMES OVER VARIOUS
PARTS OF THE AREA... AND PERHAPS EVEN IN THE SAME PLACE AT
DIFFERENT TIMES.

OVERALL... WE EXPECT THE WINTRY PRECIPITATION TO AMOUNT TO
RELATIVELY MINOR ACCUMULATIONS. PARTS OF NORTHERN OKLAHOMA MAY
APPROACH ADVISORY-LEVEL SNOW ACCUMULATION BY THIS AFTERNOON... BUT
IT IS TOO EARLY TO SINGLE OUT ANY PARTICULAR GROUP OF COUNTIES
EVEN IF IT DOES HAPPEN.

A SERIES OF WAVES PASSES THROUGH THE STEADY NORTHWEST FLOW ALOFT
OVER THE NEXT WEEK OR SO. EACH WAVE WILL BRING A POSSIBILITY OF
LIGHT PRECIPITATION... WITH THE TYPE ALWAYS DEPENDENT ON THE
TEMPERATURE PROFILE AT ANY GIVEN TIME AND LOCATION. AT THE
SURFACE... THE MAIN FEATURE WILL BE A RELATIVELY STRONG COLD FRONT
THAT SHOULD ARRIVE LATE THURSDAY NIGHT OR EARLY FRIDAY. THE
FORECAST THIS MORNING USES THE NAM TIMING... BUT WITH A 6-HOUR
/EARLIER/ CORRECTION.

TEMPERATURES WILL BE BELOW-NORMAL ALL THROUGH THE 7-DAY FORECAST
PERIOD. THE COLDEST OF THE LOT SHOULD BE THIS WEEKEND. THE GFS
CONTINUES TO ATTEMPT A WARM-UP EARLY NEXT WEEK... BUT THE ECMWF
HOLDS ARCTIC AIR IN PLACE OVER THE PLAINS REGION... WHICH SEEMS
MUCH MORE LIKELY TO BE CORRECT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  33  27  33  21 /  60  70  40  10
HOBART OK         35  27  35  20 /  50  70  30  10
WICHITA FALLS TX  38  32  41  25 /  40  70  30  10
GAGE OK           32  19  31  13 /  70  60  20  10
PONCA CITY OK     29  22  33  18 /  70  60  30  10
DURANT OK         37  32  38  27 /  60  70  50  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/23
Hazardous weather outlook, Jan 30, 12:00 PM CST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE JAN 30 2007

OKZ004>048-050>052-TXZ083>090-311300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE JAN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
COLD HIGH PRESSURE CENTERED OVER THE PLAINS WILL RESULT IN STABLE
CONDITIONS THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY JAN 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD.

OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL AVERAGE BELOW THE SEASONAL NORMAL THROUGH THE
PERIOD...AND WILL BE WELL BELOW NORMAL BY THE END OF THE WEEK. THERE
WILL BE AT LEAST A SLIGHT CHANCE OF SNOW EACH DAY FROM WEDNESDAY
THROUGH FRIDAY... WITH THE GREATEST CHANCES OF ACCUMULATING SNOW
FROM WEDNESDAY NIGHT INTO THURSDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

24/2

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Alfalfa

When
January 31, 6:00 AM CST to 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Public
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Winter Weather, Woods

When
January 31, 6:00 AM CST to 11:59 PM CST
Where
Woods forecast zone
Reported by
Public
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Winter Weather, Woodward

When
January 31, 6:00 AM CST to 11:59 PM CST
Where
Woodward forecast zone
Reported by
Public
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13215, 13216, 13217.